Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


new to treatment-horrible rash
Feb 26, 2005

I was diagnosed with HIV 6 weeks ago. My t-cell count is 76, viral load 109,000. I was taking Sustiva, Combivir, and Bactrim for PCP pnen. ^ days into therapy, I got a terrible rash that was very itchy. My doc gave me a prednisone shot-rash went down a little(He thought it was the Bactrim)-Started Combivir only 3 days later--2 days on Combivir, rash came back as strong as ever. This rash moves all over my body, and is symmetrical.I.E-It will come out on my right forearm, stay for 45 minutes, then reappear on my left forearm. I have been on prednisone for 2 weeks(10mg) per day. The rash is subsiding very slowly, but is it possible that this is not an allergic reaction. Thank you for any assistance you may have.

Response from Dr. Henry

In that setting it can be very difficult to sort out which drug is the most likely source. Usually one would worry first about bactrrim then Sustiva and less likel the Combivir. Bactrim is such a good drug for PCP and Sustiva for HIV that often we have to try and treat through side effects such as you have experienced. Although another explanation is possible it seems likely that a drug reaction caused that rash. KH



Previous
Med Complication
Next
Is There a Uridine Supplement that is FDA approved?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement